Trying to compare side effects of Keppra and Depakote. Anyone with experience?

Follow
Share

Last week hubby added seizure to his short list of Alz. complications. He is already on a seizure med, Depakote, to help control hiccups. ER doc replaced Depakote with Keppra. Read the side effects with Keppra and anger was the first on the list. Would like to avoid that.

This question has been closed for answers. Ask a New Question.
4

Answers

Show:
Depakote was too potent for my mother -- terrible side effects - zombie-like personality. I'd monitor very carefully any new issues as you might have to ask for something else and throw it away.
Helpful Answer (1)
Report

Hi Katnmouse, My Mom was put on the Depakote 1st, said it gave her terrible taste in mouth, blurred vision, swollen tongue. She said it was like a type of "allergic reaction". A different Doc started her on the Keppra right about 3 weeks ago, so far so good, no notable side effects yet. She said it calmed down the "jumping" nerves that were keeping her awake, she's also seizure risk. (Of course you know everyone is different, how they will react to something new.) Good luck!
Helpful Answer (1)
Report

Pam, thank you for your input.
Helpful Answer (0)
Report

I hate Keppra, I think it is no better than snake oil. Just my opinion.
Helpful Answer (1)
Report

This question has been closed for answers. Ask a New Question.
Related
Questions